Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 22, 2010, 2:34 AM PDT for Elko County, Nevada. It took effect at Aug 22, 2010, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2010, 2:34 AM PDT (09:34 UTC)
- In effect from
- Aug 22, 2010, 10:00 AM PDT
- Expired
- Aug 22, 2010, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3366 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
827
WWUS85 KLKN 220934
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
234 AM PDT SUN AUG 22 2010
NVZ454-455-457-468>470-222145-
/O.UPG.KLKN.FW.A.0006.100822T1700Z-100823T0300Z/
/O.NEW.KLKN.FW.W.0013.100822T1700Z-100823T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
234 AM PDT SUN AUG 22 2010
...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
454...455...457...468...469 AND 470...
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
* THE RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY
469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY
470 - EASTERN ELKO COUNTY
454 - LANDER AND EUREKA COUNTIES BETWEEN I-80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
* WIND: SOUTHWESTERLY WINDS 15 TO 30 MPH WITH GUSTS UP TO 40
MPH...SHIFTING TO WESTERLY BY LATE AFTERNOON.
* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 15
PERCENT...WITH 15 TO 20 PERCENT ABOVE 7000 FEET.
* DRY THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS EXPECTED FOR ZONES
455...469...AND 470 WITH 5 TO 8 PERCENT AREAL COVERAGE EXPECTED.
* IMPACTS: THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND
ISOLATED DRY LIGHTNING WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/ELKO
DD3 follow-up statements
181
WWUS85 KLKN 220958
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
258 AM PDT SUN AUG 22 2010
NVZ454-455-457-468>470-230300-
/O.CON.KLKN.FW.W.0013.100822T1700Z-100823T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
258 AM PDT SUN AUG 22 2010
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONES 454...455...457...468...469 AND 470...
* THE RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY
469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY
470 - EASTERN ELKO COUNTY
454 - LANDER AND EUREKA COUNTIES BETWEEN I-80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
* WIND: SOUTHWESTERLY WINDS 15 TO 30 MPH WITH GUSTS UP TO 40
MPH...SHIFTING TO WESTERLY BY LATE AFTERNOON.
* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO
15 PERCENT...WITH 15 TO 20 PERCENT ABOVE 7000 FEET.
* DRY THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS EXPECTED FOR
ZONES 455...469...AND 470 WITH 5 TO 8 PERCENT AREAL COVERAGE
EXPECTED.
* IMPACTS: THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND
ISOLATED DRY LIGHTNING WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/ELKO866
WWUS85 KLKN 222220
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT SUN AUG 22 2010
NVZ454-455-457-468>470-230300-
/O.CON.KLKN.FW.W.0013.000000T0000Z-100823T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
320 PM PDT SUN AUG 22 2010
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 454...455...457...
468...469 AND 470...
* THE RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY
469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY
470 - EASTERN ELKO COUNTY
454 - LANDER AND EUREKA COUNTIES BETWEEN I-80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
* WIND: SOUTHWESTERLY TO WESTERLY WINDS 15 TO 30 MPH WITH GUSTS UP
TO 40 MPH.
* HUMIDITY: MINIMUM VALUES OF RELATIVE HUMIDITY BETWEEN 10 TO 15
PERCENT.
* DRY THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS EXPECTED FOR THIS
AFTERNOON AND EVENING...LIGHTNING ALREADY OBSERVED TODAY OVER
HUMBOLDT AND ELKO COUNTIES.
* IMPACTS: THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND
ISOLATED DRY LIGHTNING WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
SZATANEK
HTTP://WEATHER.GOV/ELKO101 WWUS85 KLKN 230256 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 756 PM PDT SUN AUG 22 2010 NVZ454-455-457-468>470-230400- /O.EXP.KLKN.FW.W.0013.000000T0000Z-100823T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 756 PM PDT SUN AUG 22 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 454...455...457... 468...469 AND 470... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. * WIND: WINDS HAVE DECREASED THIS EVENING TO BELOW 25 MPH AND WILL CONTINUE TO DECREASE OVER THE NEXT 2 HOURS TO BELOW 15 MPH. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 10 TO 20 PERCENT RANGE THROUGH 9 PM TONIGHT...BEFORE RECOVERING INTO THE 40 TO 50 PERCENT RANGE BY MORNING AS TEMPERATURES RAPIDLY COOL OFF TONIGHT. $$ HTTP://WEATHER.GOV/ELKO DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 21, 9:45 PM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 21, 9:45 PM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 945 PM PDT SAT AUG 21 2010 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE TOWARDS THE GREAT BASIN THROUGH THE NIGHT AND INTO SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE NIGHT...BEFORE SHIFTING TO ONLY EASTERN NEVADA DURING THE DAY ON SUNDAY. WINDS WILL CONTINUE TO BE GUSTY ON SUNDAY...WITH CALMER WEATHER RETURNING FOR THE BEGINNING OF THE WORKWEEK. && .UPDATE...QUICK UPDATE THIS EVENING TO DROP THE RED FLAG WARNING AS RH VALUES HAVE INCREASED ABOVE 15%. HAVE ALSO INCREASED POPS ACROSS HUMBOLDT AND WESTERN ELKO COUNTY AS A LINE OF SHOWERS AND THUNDERSTORMS TRAINING OVER THE SAME AREA WILL BE ABLE TO MOISTEN UP THE LOW LEVELS ENOUGH FOR MEASURABLE PRECIP. && .PREV DISCUSSION... /ISSUED AT 246 PM / SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. THE LONGWAVE PATTERN IS HIGHLY AMPLIFIED...WITH A TROF AXIS ALONG THE PACIFIC COAST WHICH IS PROJECTED TO PUSH INLAND...BREAKING DOWN THE RIDGING THAT HAS BEEN IN PLACE. THE TROP FOLD WILL PASS DIRECTLY OVER THE NORTHERN PORTION OF THE LKN CWA. EXPECT VERY LOW VALUES OF PWATS... HOWEVER... FRONTOGENESIS AT 700MB LOOKS ROBUST. HIGH BASED...LOW-NO QPF TS EXPECTED SATURDAY AND SUNDAY. ALSO EXPECTING A TIGHTENING OF THE PRESSURE GRADIENT FORCES BETWEEN SHELDON NATIONAL WILDLIFE REFUGE AND GREAT BASIN NATIONAL PARK...THAT WILL PRODUCE GUSTY WINDS...WITH THE STRONGEST WINDS FORECAST FOR SATURDAY AFTERNOON. LONG TERM...MONDAY NIGHT THROUGH SATURDAY. MODELS LOOK TO BE IN PRETTY GOOD AGREEMENT THROUGH WEDNESDAY. AFTER A COOL SHOT OF AIR ON MONDAY...A RATHER LOW-AMPLITUDE RIDGE WILL PERSIST THROUGH WEDNESDAY BRINGING AN UNEVENTFUL PATTERN WITH A WARMING TREND. CENTRAL HIGH PRESSURE WILL BE NEAR THE UT/AZ/NV BORDER JUNCTION DURING THIS TIME. NOT TOO CONCERNED ABOUT WEDNESDAY PRECIPITATION CHANCES...MAINLY OVER WHITE PINE COUNTY. AT THIS POINT IN THE MODELS...THE ECMWF IS A LITTLE MORE AGGRESSIVE WITH THE INFLUX OF MOISTURE...SHOWING A MORE FAVORABLE POSITIONING OF CENTRAL HIGH PRESSURE OVER UT AND A SLIGHTLY HIGHER AMPLIFICATION OF THE RIDGE. WILL RETAIN ISOLATED THUNDERSTORM WORDING FOR THE MOST PART IN THE AREAS DEPICTED. IN THE PREVIOUS FORECAST. THURSDAY STILL LOOKS LIKE A SIGNIFICANT PUSH OF MOISTURE ACROSS CENTRAL AND EASTERN NEVADA. THIS MOIST SURGE WILL ABRUPTLY END BY THE TIMELY INTRUSION OF AN UNSEASONABLY DEEP INCOMING TROUGH. THE MODELS ARE OUT OF AGREEMENT WITH THE STRENGTH OF THIS NEXT FEATURE TO PUSH INTO THE GREAT BASIN FROM THE NORTH LATE NEXT WEEK...A TROUGH THAT WILL NUDGE THE SHORTWAVE HIGH TO THE EAST TO BRIEFLY ALLOW A RETURN TO A MONSOON FLOW ALONG EASTERN NEVADA. MOISTURE COULD LINGER ACROSS THE EAST SIDE OF THE STATE THROUGH SATURDAY PER ECMWF ALTHOUGH GFS IS A LITTLE MORE PROGRESSIVE IN GETTING THE MOISTURE OUT OF THE REGION AS THE LOW DRAWS NEAR THE PACIFIC COAST AND THE GRADIENT TIGHTENS OVER THE LKN CWA. WINDS MAY BE EXCEPTIONALLY STRONG WITH THIS NEXT LOW IF TRACKING PERSISTS. LOCALLY BREEZY WINDS MAY BEGIN ACROSS FAR WESTERN NEVADA AS EARLY AS THURSDAY WITH BREEZY CONDITIONS POSSIBLE FOR ALL AREAS FRIDAY. LOCALLY WINDY CONDITIONS WITH GUSTS IN THE 40S WILL BE POSSIBLE NEXT SATURDAY THAT COULD INITIATE ANOTHER FIRE WEATHER CONCERN. HOWEVER ADVISORY LEVEL CONDITIONS ARE NOT EXPECTED AT THIS TIME. AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS...HOWEVER CANNOT RULE OUT SOME LOCAL MVFR CONDITIONS TODAY DUE TO BLOWING DUST KICKED UP BY GUSTY WINDS AHEAD OF A LOW PRESSURE SYSTEM THAT WILL ALSO BRING A FEW THUNDERSTORMS TO THE CENTRAL AND NORTHERN PORTIONS OF THE STATE THIS AFTERNOON AND EVENING. GENERAL SURFACE WINDS THIS AFTERNOON THROUGH EARLY EVENING: SW15-25G35KT. OUTFLOWS FROM TS COULD PRODUCE WIND GUSTS TO 45KT AND REDUCED VISIBILITY. FIRE WEATHER...STRONG WINDS IN ADVANCE OF A PACIFIC STORM WILL CONTINUE TO DELIVER GUSTY CONDITIONS TO PARTS OF CENTRAL AND NORTHERN NEVADA THIS AFTERNOON. THESE WINDS COMBINED WITH LOW VALUES OF RELATIVE HUMIDITY WILL BE OF CONCERN TO THE FIRE COMMUNITY...RED FLAG WARNING FOR TODAY IS ON TRACK WITH GUSTS OVER 35 MPH ALREADY OBSERVED AND CONCURRENT WITH RH BELOW 15 PERCENT. KEPT THE FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RH FOR SUNDAY IN PLACE AND ADDED WHITE PINE COUNTY. CONDITIONS PRESENT FOR ISOLATED CONVECTION. AFTER A COOL SHOT OF AIR ON MONDAY...A WEAK RIDGE WILL PERSIST THROUGH REMAINDER OF THE FORECAST PERIOD BRINGING AN UNEVENTFUL PATTERN WITH A WARMING TREND. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR EXTREME EASTERN ELKO COUNTY...HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. && 95/99
Hazardous weather outlook, Aug 21, 3:34 PM PDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 334 PM PDT SAT AUG 21 2010 NVZ013-030>037-222245- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 334 PM PDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PACIFIC FRONT WILL MOVE INLAND THIS WEEKEND...EXPECTING GUSTY WINDS IN EXCESS OF 30 MPH AND LOW VALUES OF RELATIVE HUMIDITY. ALSO EXPECTING ISOLATED DRY THUNDERSTORMS WHICH WILL PRODUCE OUTFLOW BOUNDARIES AND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE GUSTY WINDS AND LOW VALUES OF RELATIVE HUMIDITY EXPECTED ON SUNDAY WHICH WILL BE OF CONCERN TO THE FIRE WEATHER COMMUNITY. ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE AGAIN. TRANQUIL WEATHER WILL BE ON DECK FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:42 PM PDT | Special Weather Statement | LKN | Elko, Eureka | 48 min |
Nearby
Red Flag Warnings in Nevada, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.